Hail, McCurtain
- When
- July 7, 8:30 AM CST
- Where
- McCurtain County, 6 mi E of Broken Bow
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.033, -94.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 7, 2:03 AM CST, 6 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 303 AM CDT WED JUL 7 2004 .DISCUSSION... NORTHWEST FLOW TODAY...WITH A WEAKNESS IN RIDGE ON THU AND INVERTED TROUGH OVER TX ON FRI AND SAT...WITH THE USUAL SUMMER RIDGE SETTING UP OVER THE WEEKEND. MODELS STILL HAVING A HARD TIME WITH NORTHWEST FLOW...VORT MAX SHOULD DROP SOUTH THROUGH CENTRAL TX...BUT THE ETA APPEARS TO BE TO STRONG WITH IT...MUCH THE SAME AS IT WAS WITH THE SYSTEM YESTERDAY...SYSTEM GFS HAD DEVELOPING TONIGHT...DID NOT HAPPEN...AND IT APPEARS TO STRONG WITH THE SYSTEM MOVING ACROSS AR ON THURSDAY. FRONT OVER OK AND AR WILL MOVE BACK NORTH THIS AFTERNOON. A FEW SHOWERS HAVE DEVELOPED ALONG THE LA COAST AGAIN THIS MORNING. THESE SHOULD DEVELOP NORTH AS THE DAY GOES ON. THUS WILL ONLY HAVE SLIGHT CHANCE NORTH THROUGH SAT...WITH A CHANCE SOUTH DURING THE DAY...WHERE INVERTED TROUGH WILL BE MORE A FACTOR ALONG WITH THE SEA BREEZE. ETA APPEARS TO BE TO STRONG WITH THE INVERTED TROUGH THU AND FRIDAY...AS VORT MAX OVER WEST TX MOVES SOUTHEAST AND INTERACTS WITH THE TROUGH. PRECIPTABLE WATER AMOUNTS TO LOW OVER SOUTHEAST TX AND SOUTHWEST LA...AS MODELS TRIED TO ANALYZE FOR A BAD SOUNDING AT LCH. BUT FORECAST APPEARS TO RECOVER AS THE DAY WEARS ON. IV && .PRELIMINARY POINT TEMPS/POPS... SHV 92 75 92 75 / 20 20 20 20 MLU 92 74 92 74 / 30 20 30 20 TXK 91 75 92 75 / 20 20 20 20 TYR 92 75 92 75 / 20 20 20 20 LFK 93 74 93 74 / 20 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED JUL 7 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS FROM EASTERN OKLAHOMA TO THE RED RIVER NORTH OF DALLAS...WILL CONTINUE TO MOVE EAST THIS MORNING. IF THE STORMS HOLD TOGETHER THEY WILL MOVE INTO SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATER THIS MORNING. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. OUTFLOW BOUNDARIES FROM THESE STORMS WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON...GENERALLY ALONG AND NORTH OF INTERSTATE 30. A FEW OF THESE STORMS COULD ALSO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 909 AM CDT WED JUL 7 2004 ARZ050-051-059-060-070-OKZ077-TXZ096-097-071500- BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MCCURTAIN-MILLER-RED RIVER TX- SEVIER- 909 AM CDT WED JUL 7 2004 ...STRONG THUNDERSTORMS DEVELOPING IN SOUTHEAST OKLAHOMA... STRONG THUNDERSTORMS WERE DEVELOPING THIS MORNING OVER SOUTHEAST OKLAHOMA NEAR PICKENS. OTHER THUNDERSTORMS WERE FORMING SOUTH OF PICKENS...OVER MCCURTAIN COUNTY OKLAHOMA...TO NEAR CLARKSVILLE TEXAS. RESIDENTS OF SOUTHEAST OKLAHOMA...EXTREME SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS SHOULD STAY AWARE OF POSSIBLE STRONG THUNDERSTORMS LATE THIS MORNING.
The Western Arkansas radar (KSRX), 142 km away, was scanning. The volume nearest the first event began at 14:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412673.